MAUDE Adverse Event Report: DEPUY MITEK LLC US 5.5 HEALIX ADVANCE BR W/OCORD; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

DEPUY MITEK LLC US 5.5 HEALIX ADVANCE BR W/OCORD; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number 222297
Medical Device Problem Codes Device Damaged Prior to Use (2284); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11: additional narrative: e1: the reporter¿s complete facility name was not provided.Investigation summary
=
> the product has not returned to j&j medtech orthopaedics, however photos were provided for review.Visual inspection of the returned photos found that the anchor was still attached to the inserter.The anchor was stripped and cross threaded at the distal end.As the device show signs of use, the reported complaint of failure without use cannot be confirmed.No other anomalies were noted.The overall complaint was confirmed as the observed condition of the truespan 12 degree peek would contribute to the complained device issue.Based on the investigation findings, the potential cause can be traced to the procedural variables, such handling of the device or product interaction during the procedure.As per ifu; do not apply a bending force to the inserter.This can damage the anchor or inserter tip.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Event or Problem Description
It was reported that during a total hip replacement procedure, upon opening the packaging of the 5.5 healix advance br w/ocord device, it was discovered that the anchor's threads were uneven, preventing successful implantation into the patient.During the in-house engineering review of the returned photos, it was found that the device was stripped, worn, twisted, and cross-threaded.It was not reported if there were any delays to the surgical procedure.It was reported that a spare device was used to complete the surgery.There was patient involvement reported.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.

Brand Name
5.5 HEALIX ADVANCE BR W/OCORD
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key21469478
Report Number1221934-2025-00757
Device Sequence Number19685699
Product Code MAI
UDI-Device Identifier10886705021338
UDI-Public(01)10886705021338(10)101908(17)270430
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K120078
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number222297
Device Lot Number101908
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2025
Initial Report FDA Received Date02/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown